Write a review

Gave Me Too Much Volume! I Hate It - Redondo Beach, CA

I went to see dr gail humble to fill in my laugh...

I went to see dr gail humble to fill in my laugh lines and fill a tiny bit of wrinkles under the eyes (Eyes are a whole other nightmare using restylane). I wanted to use restylane or something like that to fill in the lines around the mouth, but she talked me into getting sculptra on my cheek bones up to the temple area. she said it would lift the laugh lines up. Big mistake! I only had 1 vial but it gave me way too much volume! Which she said it would only give me a tiny bit. I hate it! Im only 30 years old. I didnt need volume added on my face at all. I have high cheek bones already. so when she put the sculptra on my cheek bones it just looks way too full. Luckily i didnt get any bumps its almost been six months now.. I seen a plastic surgeon yesturday about reducing the volume. He injected me with diluted kenalog where the sculptra was placed. Hopefully it works! If this time around doesnt reduce the volume im gonna go back again in six weeks for more kenolg. Ive been so depressed..

Gail Humble

1 out of 5 stars Overall rating
1 out of 5 stars Doctor's bedside manner
1 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
1 out of 5 stars Time spent with me
1 out of 5 stars Phone or email responsiveness
3 out of 5 stars Staff professionalism & courtesy
1 out of 5 stars Payment process
1 out of 5 stars Wait times
Was this review helpful? 4 others found this helpful

Comments (14)

Sort by

Please give us an update as I would like to try to dissolve this as well. Thank you
  • Reply
Jules - could you please update us on how the kenalog worked? I too am overfilled in my lower face and miserable. In considering kenalog/5fu injections to reduce as I can't bear to go through this for two years.
  • Reply
I am on two years and the swelling is still going strong. Sculptra changed my face completely. I look like I'm part gorilla. So much volume and still going
  • Reply
Why are these doctors still denying the facts. So many people are coming forth with complications due to Sculptra and yet the majority of these doctors are saying it's not from Sculptra. Who and what are they protecting? You know they're protecting their wallets, it's a big money maker and they don't give a crap about people's lives being ruined.
  • Reply
Did you try Kenalog or 5fu to reduce the volume? I am so sorry for what you've gone through and what I feel I am in for... I've consulted with numerous doctors and some say this can dissolve it and others say no.
  • Reply
I tried Tradewinds but no doctor here in the East Coast will attempt it. They all told me that only granulomas can be broken down with kenalog and that I will have to wait till the collagen breaks down. It pisses me off they all defend the product saying I was injected properly. They don't care if you look disfigured, they want no more to do with you.
  • Reply
The product causes swelling because your body is trying to get rid of it like it's supposed to do. Unfortunately, this product does not break down quickly at all. It causes swelling, redness, burning and every day it takes a different shape. You never know how you will look. I am not trying to scare you Tradewinds, but you should be informed to what to expect. Some doctors in the West coast do the kenalog/5fu combo and claim they have success with it.
  • Reply
I appreciate your honesty. I'm fearful because though I don't have lumps... Yet... My face looks different every morning and continues to volumize. I don't look like myself. You are right about west coast docs and kenalog, but I've also found one dermatologist in texas who is willing to try in a very diluted way. I just want it gone. I will keep you posted. I am glad you might be near the end... I feel like I'm just starting. Please keep me updated as to your progress.
  • Reply
I agree - mine said she couldn't tell, but the 10 docs I sent pictures too all noticed a huge change. That is extremely frustrating when they make you feel like you're crazy...
  • Reply
Around the 2 year mark your face will start looking red and moldy, I think it's because the crap is breaking down after living under your skin for so long and your swelling will be up and down like it probably is now. But this is the process where it begins to rid itself. You will gradually look better but it will be a long slow process. I know a lady who has much improved but it is over 3 years for her and she is still having inflammation but getting better.
  • Reply
I am going through the same situation. Any idea when it will start calming down?
  • Reply
Did you end up trying anything to dissolve the Sculptra? I am in a similar situation and would love up dissolve this. Thank uou
  • Reply
I wrote to Dr Gail Humble about my sculptra problems and she failed to respond to me. She is a "consultant" for dermik and has published about how great the stuff is. You can never get a straight answer from these "experts" and she had no business injecting a class 3 medical device with a 10% adverse event (down from 20 -50 % in 2008) into a 30 year old person. This is especially true because they do not know when or if the stuff will breakdown. It is more like panacryl sutures and less like vicryl sututes. I am so tired of Drs on this site saying it is like vicryl sutures which are only 10% plla and a total insult to vicryl sututes. Panacryl sutures 95% plla were taken off the market because they didnt resorb and caused lots of problems.
  • Reply

Oh my gosh, I'm so sorry to hear what you have been going through. I have fine lines under my eyes too & have been considering a filler there...but I'm freaked out something will go wrong. I so appreciate you sharing your story so we can learn from it.

Do you feel that if less was put in it would have achieved the goal of smoothing out those lines?

  • Reply